Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Having severe abdominal pain and low grade fever. CT scan showing small fatty hernia on my right side. Advise?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
For the past week I have been having severe abdomen pain on my left side. Also running a low grade fever around 100.7 .. I also have a headache and some light headedness and very weak an nauseous.. Also my stools are light XXXXXXX I visited my Dr on Friday and she ordered blood work and a CT Scan of my abdomen. She was looking for any diverticulitis or pancreatitis ... She put me on two antibiotics Cipro and Flagyl .... I spoke to my Dr on Saturday and she said my CT Scan came back negative and only showing a small fatty hernia on my right side. She told me to stop taking the antibiotic ..She suggested if symptoms continue to see my gastrologist. I did have a colonoscopy and a upper scope in December, 2012 and all was good. I have always been a good eater but since I have not felt well I have no appetite... Blood work had not come back yet. Maybe that will show something..... XXXX
Posted Fri, 18 Oct 2013 in Abdominal Pain
Answered by Dr. Chakravarthy Mazumdar 55 minutes later
Brief Answer:
Gall bladder and gastric issues

Detailed Answer:

If I were your treating doctor I would also report to CT scan technician to check for gall bladder and stomach issues. I would have continued the Cipro and Flagyl for three more days.

Nausea and severe abdomen should make a physician think of upper Gut causes than diverticulitis (lower gut).

Is the stool frequently tan? When your stool is frequently XXXXXXX colored, it's a sign that bile is not being delivered to your small intestine. Inadequate flow of bile into the intestine hinders the absorption of fat. Instead the fat coats the carbo and protein and hinder their absorption. Sometimes if there is no enough stomach acid it would not stimulate enough bile acids. These are frequently checked by physicians.

You can carry this perspective to your treating physician.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor